Volume 9, Issue 3
A New Two-Grid Method for Expanded Mixed Finite Element Solution of Nonlinear Reaction Diffusion Equations

Shang Liu & Yanping Chen

Adv. Appl. Math. Mech., 9 (2017), pp. 757-774.

Published online: 2018-05

Preview Full PDF 2 505
Export citation
  • Abstract

In the paper, we present an efficient two-grid method for the approximation of two-dimensional nonlinear reaction-diffusion equations using a expanded mixed finite-element method. We transfer the nonlinear reaction diffusion equation into first order nonlinear equations. The solution of the nonlinear system on the fine space is reduced to the solutions of two small (one linear and one non-linear) systems on the coarse space and a linear system on the fine space. Moreover, we obtain the error estimation for the two-grid algorithm. It is showed that coarse space can be extremely coarse and achieve asymptotically optimal approximation as long as the mesh sizes satisfy h k+1=O(H3k+1 )

  • Keywords

Error estimation, mixed finite elements, reaction-diffusion equations, two-grid methods.

  • AMS Subject Headings

65N30, 65N15, 65M12

  • Copyright

COPYRIGHT: © Global Science Press

  • Email address
  • References
  • Hide All
    View All

  • BibTex
  • RIS
  • TXT
@Article{AAMM-9-757, author = {}, title = {A New Two-Grid Method for Expanded Mixed Finite Element Solution of Nonlinear Reaction Diffusion Equations}, journal = {Advances in Applied Mathematics and Mechanics}, year = {2018}, volume = {9}, number = {3}, pages = {757--774}, abstract = {

In the paper, we present an efficient two-grid method for the approximation of two-dimensional nonlinear reaction-diffusion equations using a expanded mixed finite-element method. We transfer the nonlinear reaction diffusion equation into first order nonlinear equations. The solution of the nonlinear system on the fine space is reduced to the solutions of two small (one linear and one non-linear) systems on the coarse space and a linear system on the fine space. Moreover, we obtain the error estimation for the two-grid algorithm. It is showed that coarse space can be extremely coarse and achieve asymptotically optimal approximation as long as the mesh sizes satisfy h k+1=O(H3k+1 )

}, issn = {2075-1354}, doi = {https://doi.org/10.4208/aamm.2015.m1370}, url = {http://global-sci.org/intro/article_detail/aamm/12174.html} }
TY - JOUR T1 - A New Two-Grid Method for Expanded Mixed Finite Element Solution of Nonlinear Reaction Diffusion Equations JO - Advances in Applied Mathematics and Mechanics VL - 3 SP - 757 EP - 774 PY - 2018 DA - 2018/05 SN - 9 DO - http://dor.org/10.4208/aamm.2015.m1370 UR - https://global-sci.org/intro/aamm/12174.html KW - Error estimation, mixed finite elements, reaction-diffusion equations, two-grid methods. AB -

In the paper, we present an efficient two-grid method for the approximation of two-dimensional nonlinear reaction-diffusion equations using a expanded mixed finite-element method. We transfer the nonlinear reaction diffusion equation into first order nonlinear equations. The solution of the nonlinear system on the fine space is reduced to the solutions of two small (one linear and one non-linear) systems on the coarse space and a linear system on the fine space. Moreover, we obtain the error estimation for the two-grid algorithm. It is showed that coarse space can be extremely coarse and achieve asymptotically optimal approximation as long as the mesh sizes satisfy h k+1=O(H3k+1 )

Shang Liu & Yanping Chen. (2020). A New Two-Grid Method for Expanded Mixed Finite Element Solution of Nonlinear Reaction Diffusion Equations. Advances in Applied Mathematics and Mechanics. 9 (3). 757-774. doi:10.4208/aamm.2015.m1370
Copy to clipboard
The citation has been copied to your clipboard